Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS Aberdeen, SD

June 2, 2011Dewey County, Potter County, Walworth County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 2, 2011, 11:42 PM MDT for Dewey County, Potter County, Walworth County, South Dakota. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2011, 11:42 PM MDT (05:42 UTC)
Expired
Jun 3, 2011, 12:15 AM MDT
In force
33 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dewey County, SD, Potter County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 141 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 11:45 PM MDTHAIL 1.756 S Akaska, SDHAIL STONES RANGED FROM NICKLES TO GOLF BALL SIZED. ESTIMATED TIME BASED ON RADAR.
Jun 2, 11:45 PM MDTHAIL 2.510 Nne Whitlocks Bay Re, SDRANGED BETWEEN NICKLES TO TENNIS BALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 6:22 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 5.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1987 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.4
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WUUS53 KABR 030542
SVRABR
SDC041-107-129-030615-
/O.NEW.KABR.SV.W.0036.110603T0542Z-110603T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1242 AM CDT FRI JUN 3 2011

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  NORTHWESTERN POTTER COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  SOUTHERN WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA...

* UNTIL 115 AM CDT/1215 AM MDT/

* AT 1138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITLOCKS BAY REC AREA...OR 19 MILES WEST OF GETTYSBURG...MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SWAN CREEK REC AREA AROUND 1255 AM CDT...
  AKASKA AND LOWRY AROUND 105 AM CDT...

THIS WARNING INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 184 AND 203.

THIS WARNING INCLUDES HIGHWAY 212 BETWEEN MILE MARKERS 198 AND 208.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 4546 10023 4534 9975 4498 10031 4508 10048
TIME...MOT...LOC 0542Z 216DEG 45KT 4511 10029
WIND...HAIL 60MPH 1.00IN

$$
TDK
3 follow-up statements
494 
WWUS53 KABR 030551
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1251 AM CDT FRI JUN 3 2011

SDC041-107-129-030615-
/O.CON.KABR.SV.W.0036.000000T0000Z-110603T0615Z/
POTTER SD-DEWEY SD-WALWORTH SD-
1251 AM CDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WALWORTH...EXTREME EAST CENTRAL DEWEY AND NORTH CENTRAL POTTER
COUNTIES UNTIL 115 AM CDT/1215 AM MDT/...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTH OF SWAN CREEK REC AREA...OR 18 MILES NORTHWEST OF GETTYSBURG...
MOVING NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOWRY AROUND 100 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4507 10020 4521 10034 4546 10023 4534 9975
TIME...MOT...LOC 0551Z 222DEG 54KT 4525 10013
WIND...HAIL 60MPH 1.00IN

$$
TDK
698 
WWUS53 KABR 030604
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
104 AM CDT FRI JUN 3 2011

SDC041-030614-
/O.CAN.KABR.SV.W.0036.000000T0000Z-110603T0615Z/
DEWEY SD-
1204 AM MDT FRI JUN 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL DEWEY
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED OR MOVED OUT OF THE
WARNED AREA.

LAT...LON 4519 10002 4523 10018 4543 10013 4534 9975
TIME...MOT...LOC 0604Z 219DEG 50KT 4534 10001

$$

SDC107-129-030615-
/O.CON.KABR.SV.W.0036.000000T0000Z-110603T0615Z/
POTTER SD-WALWORTH SD-
104 AM CDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WALWORTH AND NORTH CENTRAL POTTER COUNTIES UNTIL 115 AM CDT...

AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
AKASKA...OR 14 MILES SOUTH OF SELBY...MOVING NORTHEAST AT 55 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL POTTER AND SOUTH CENTRAL WALWORTH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4519 10002 4523 10018 4543 10013 4534 9975
TIME...MOT...LOC 0604Z 219DEG 50KT 4534 10001
WIND...HAIL 60MPH 1.50IN

$$
TDK
348 
WWUS53 KABR 030617
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
117 AM CDT FRI JUN 3 2011

SDC107-129-030627-
/O.EXP.KABR.SV.W.0036.000000T0000Z-110603T0615Z/
POTTER SD-WALWORTH SD-
117 AM CDT FRI JUN 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WALWORTH AND
NORTH CENTRAL POTTER COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4519 10002 4523 10018 4543 10013 4534 9975
TIME...MOT...LOC 0604Z 219DEG 50KT 4534 10001

$$
TDK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:12 PM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 2, 9:12 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1012 PM CDT THU JUN 2 2011

.UPDATE...
UPDATED FORECAST TO INCREASE THUNDERSTORM CHANCES OVER THE WEST
THIS EVENING. ALSO ADDED SVR POTENTIAL TO THE FORECAST GIVEN
CURRENT RADAR TRENDS AND DOWNSTREAM AIRMASS.

&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

THIS EVENING AND TONIGHT...STRONG SOUTHERLY FLOW CONTINUES IN
RESPONSE TO A LOW PRESSURE CENTER MOVING ACROSS EASTERN MONTANA
AND WESTERN NORTH DAKOTA...BRINGING MOISTURE AND ABOVE NORMAL
TEMPERATURES TO ALL OF THE CWA. H7 TEMPS AT 13-14C HAS CAPPED ANY
CONVECTION IN THE WARM SECTOR TO THIS POINT...AND SHOULD BE THE
TREND UNTIL LATE THIS EVENING WHEN COLD AIR ADVECTION ROUNDS THE
BASE OF THE LOW PRESSURE CENTER AND MOVES INTO THE AREA. AT THIS
TIME...A PRESSURE TROUGH ASSOCIATED WITH THE LOW PRESSURE CENTER
TO THE NORTHWEST OF THE AREA WILL MAKE ITS WAY INTO THE WESTERN
PARTS OF THE CWA BY 2Z AND SHOULD SERVE AS A FOCAL POINT FOR
CONVECTION ACROSS NORTH CENTRAL SOUTH DAKOTA. AS THE NIGHT
PROGRESSES...ADDITIONAL STORMS MAY DEVELOP IN SOUTH CENTRAL AND
CENTRAL SOUTH DAKOTA ALONG A STRENGTHENING LOW LEVEL JET. FOR ANY
STORMS THAT DO DEVELOP...STEEP MID LEVEL LAPSE RATES...ML CAPE
VALUES IN EXCESS OF 2500 J/KG...AND 40-50 KTS OF 0-6 KM BULK SHEAR
WILL PROVIDE SUPPORT FOR SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WINDS...ESPECIALLY LATE IN THE EVENING IN NORTH CENTRAL
SOUTH DAKOTA. THESE STORMS WILL MOVE EAST ALONG THE COLD FRONT
OVERNIGHT...AND SHOULD EXIT THE AREA BY MID MORNING.

FRIDAY AND SATURDAY...WESTERLY FLOW BEHIND THE COLD FRONT EXITING THE
DAKOTAS WILL BRING NEAR NORMAL TEMPS...MUCH DRIER AIR...AND MOSTLY
CLEAR SKIES INTO THE CWA. ON SATURDAY...H5 FLOW BECOMES ZONAL
ALONG THE PERIPHERY OF A STRONG RIDGE ENTRENCHED ACROSS THE
SOUTHERN TIER OF THE COUNTRY. LIGHT WINDS AND SEASONABLE TEMPS
SHOULD CONTINUE AS A HIGH PRESSURE CENTER MOVES SLOWLY EAST
ACROSS THE STATE DURING THE DAY. WINDS IN THE SOUTHWEST PART OF
THE CWA WILL BECOME SOUTHERLY ON THE BACK SIDE THE HIGH PRESSURE
CENTER DURING THE EVENING. HAVE SLIGHTLY INCREASED TEMPERATURES AND CLOUD
COVER TO ACCOUNT FOR ADVECTION OF WARMER AIR AND MOISTURE WITH THE
SOUTHERLY FLOW.

.LONG TERM...SUNDAY THROUGH THURSDAY
AS THE PERIOD OPENS...MOST MODELS HAVE STABLE HIGH PRESSURE
CONDITIONS IN PLACE...WITH RETURN FLOW AND INCREASING LOW LEVEL
MOISTURE NOSING UP THE CENTRAL HIGH PLAINS INTO PORTIONS OF THE
NORTHERN HIGH PLAINS. BASICALLY...THUNDERSTORM CHANCES WILL BEGIN
TO SHOW UP AROUND OR AFTER 00Z MONDAY...AND STICK AROUND OFF AND
ON EACH OF THE NEXT 4 DAYS. THE GFS AND ECMWF BOTH AGREE THAT A
DEVELOPING WARM FRONT WILL BE OVER THE REGION FROM MONDAY THROUGH
TUESDAY NIGHT...FOR CONVECTION TO FIRE OFF OF. AT THE PRESENT
TIME...MID-LEVEL TEMPERATURES DO NOT APPEAR TO WARM SO MUCH THAT
ALL CONVECTIVE CHANCES ARE SQUELCHED. RATHER...CONVECTION MAY BE
MORE AN EVENING/OVERNIGHT TYPE OF OCCURRENCE WHILE HIGHER
MID/UPPER LEVEL HEIGHTS ARE IN PLACE OVER THE REGION. BY
WEDNESDAY...THE GFS AND ECMWF SOLUTIONS BEGIN TO PART WAYS...WITH
THE GFS BEING NOTABLY FASTER AT BRINGING MID-LEVEL SHORTWAVE
ENERGY NEWD OUT OF THE ROCKIES AND INTO THE NORTHERN PLAINS REGION
BASICALLY TUESDAY NIGHT INTO THE FIRST PART OF WEDNESDAY...LEAVING
WEDNESDAY NIGHT AND THURSDAY DRY DAYS. THE ECMWF IS MUCH SLOWER
AND DOES NOT BRING SAID SHORT-WAVE SYSTEM AND ASSOCIATED PRECIP
CHANCES UP INTO THE REGION UNTIL WEDNESDAY NIGHT INTO THURSDAY.
CONSENSUS APPROACH WAS TO LEAVE SOME POPS IN EVERY FORECAST PERIOD
IN ORDER TO PLAY THE FENCE UNTIL BETTER INTER-MODEL SOLUTION
AGREEMENT CAN BE FOUND. TEMPERATURES ARE GOING TO BE ON A SLOW AND
STEADY WARMING TREND THROUGH TUESDAY WITH THE ADVENT OF THIS NEXT
WARM FRONT. THEN...ONCE THE SHORT-WAVE TROF WORKS
THROUGH...DRAGGING A COLD FRONT ACROSS THE FORECAST
AREA...TEMPERATURES SHOULD COOL DOWN AGAIN FOR AT LEAST A COUPLE
OF DAYS.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR FLYING WEATHER CONDITIONS SHOULD PERSIST OVER THE NEXT 24
HOURS ACROSS REGION...EXCEPT IN ANY ISOLD TO WDLY SCT STRONG TO
SEVERE TSRA ACTIVITY. CIGS/VISBIES LIKELY TO DIP INTO MVFR/IFR
CATEGORIES IN THE THUNDERSTORMS.

ALSO...BREEZY SOUTH TO SOUTHEAST WINDS GRADUALLY BECOME NORTHWEST
LATER TONIGHT BEHIND A COLD FRONT PASSAGE.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...CHURCH
SHORT TERM...MARTIN/WISE
LONG TERM...DORN
AVIATION...CHURCH

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 2, 3:55 AM MDT, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
455 AM CDT THU JUN 2 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-031000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
455 AM CDT THU JUN 2 2011 /355 AM MDT THU JUN 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT AS A COLD
FRONT MOVES EAST ACROSS THE REGION. SOME THUNDERSTORMS COULD
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

A FLOOD WARNING REMAINS IN EFFECT FOR ALL OF THE THE MISSOURI
RIVER WITHIN THIS FORECAST AREA...FROM THE NORTH DAKOTA AND SOUTH
DAKOTA BORDER ALL THE WAY DOWN TO CHAMBERLAIN. THE MISSOURI RIVER
AT PIERRE IS NEARLY TWO AND A HALF FEET ABOVE FLOOD STAGE...AND IS
EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS
DUE TO HIGH RELEASES OF WATER OUT OF GARRISON DAM IN NORTH DAKOTA
AND OAHE DAM NORTH OF PIERRE. SIGNIFICANTLY ELEVATED RIVER LEVELS
UP AND DOWN THE MISSOURI RIVER ARE EXPECTED. THE RATE AT WHICH
WATER IS RELEASED FROM THESE DAMS IS GOING TO INCREASE OVER THE
NEXT COUPLE OF WEEKS...SO ADDITIONAL RIVER RISES SHOULD BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW CHANCES OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MOHR

In the hours before

Local storm report, Jun 2, 9:45 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1045 PM CDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             6 W HAYES               44.37N 101.15W
06/02/2011  E1.00 INCH       STANLEY            SD   PUBLIC

1042 PM     TSTM WND GST     6 E HAYES               44.37N 100.90W
06/02/2011  E60.00 MPH       STANLEY            SD   TRAINED SPOTTER

            PEA SIZE HAIL AS WELL

&&

NWS
Local storm report, Jun 2, 10:10 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1110 PM CDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     NON-TSTM WND GST 7 NW GREY GOOSE         44.58N 100.45W
06/02/2011  E60.00 MPH       SULLY              SD   PUBLIC

&&

NWS
Local storm report, Jun 2, 10:48 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1148 PM CDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             MCLAUGHLIN              45.81N 100.81W
06/02/2011  E1.50 INCH       CORSON             SD   TRAINED SPOTTER

&&

NWS
Special weather statement, Jun 2, 11:20 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1220 AM CDT FRI JUN 3 2011

SDZ005-006-010-017-018-037-030615-
BROWN-EDMUNDS-FAULK-HAND-MCPHERSON-SPINK-
1220 AM CDT FRI JUN 3 2011

...GUSTY WINDS FROM AN OUTFLOW BOUNDARY...

A GUST FRONT OUT AHEAD OF A LINE OF WEAKENING THUNDERSTORMS WILL
PRODUCE A BRIEF PERIOD OF WINDS UP TO 50 MPH ACROSS PARTS OF
HAND...FAULK...BROWN...EDMUNDS...SPINK AND MCPHERSON COUNTIES AS IT
MOVES EAST ACROSS THE REGION.  IF YOU HAVE ANYTHING LIGHT
OUTSIDE...YOU SHOULD TIE IT DOWN OR TAKE IT INSIDE.

THE WINDS WILL BE BRIEF BUT FAIRLY STRONG NONETHELESS.

TDK
Local storm report, Jun 2, 11:31 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1231 AM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     10 S BULLHEAD           45.62N 101.08W
06/02/2011  M62 MPH          CORSON             SD   MESONET

            MEASURED AT GRAND RIVER RAWS SITE

&&

TMT
Special weather statement, Jun 2, 11:35 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1235 AM CDT FRI JUN 3 2011

SDZ009-015-016-030600-
DEWEY-POTTER-WALWORTH-
1235 AM CDT FRI JUN 3 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
DEWEY...NORTHWESTERN POTTER AND SOUTHERN WALWORTH COUNTIES UNTIL 100
AM CDT/MIDNIGHT MDT/...

AT 1133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF WHITLOCKS BAY REC AREA...OR
21 MILES WEST OF GETTYSBURG...MOVING NORTHEAST AT 50 MPH.

A FEW LOCATIONS IN THE ADVISORY INCLUDE SWAN CREEK REC AREA...AKASKA
AND LOWRY.

SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY
MORNING/200 AM MDT FRIDAY MORNING/ FOR NORTH CENTRAL SOUTH DAKOTA.

&&

TDK

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:53 PM MDTSevere Thunderstorm WarningABRCorson52 min
Jun 2, 9:08 PM MDTSevere Thunderstorm WarningABRDewey, Hughes, Stanley, Sully52 min
Jun 2, 9:47 PM MDTSevere Thunderstorm WarningABRCorson43 min
Jun 2, 10:03 PM MDTSevere Thunderstorm WarningABRDewey, Potter, Stanley, Sully42 min
Jun 2, 10:11 PM MDTSevere Thunderstorm WarningABRCorson, Dewey29 min
Jun 2, 10:35 PM MDTSevere Thunderstorm WarningABRCorson25 min
Jun 2, 11:00 PM MDTSevere Thunderstorm WarningABRCorson15 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.